Georgia, 2007Hail and Damaging Winds in Georgia, June 11, 2007
June 11, 2007 · NWS JAX · 4 events in 3 counties and zones
Surface trough and sea breezes merged in a highly unstable airmass and spawned scattered severe storms across south Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Surface trough and sea breezes merged in a highly unstable airmass and spawned scattered severe storms across south Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 9:21 AM EST, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 11, 9:21 AM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1021 AM EDT MON JUN 11 2007
...SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
AGAIN TUESDAY AFTERNOON...
.PUBLIC...THIS AFTERNOON COULD BE INTERESTING AS MYRIAD INGREDIENTS
ARE EITHER ALREADY IN PLACE OR WILL ESTABLISH DURING THE COURSE OF
THE DAY. MSAS ANALYSIS DEPICTS QUASI-STATIONARY FRONTAL BOUNDARY
STRETCHED ACROSS THE GULF COAST STATES WITH POSSIBLY A SURFACE LOW
NEAR THE APALACHEE BAY. DEWPOINTS REMAIN ELEVATED WITH READING IN THE
LOWER TO MID 70S...WITH HIGHEST READING WHERE FLOW IS ONSHORE. WATER
VAPOR IMAGERY SHOWS EASTERN EXTENSION OF SUBTROPICAL RIDGE IS
ADVANCING SOUTH OVER THE FLORIDA PENINSULA AS SERIES OF DISTURBANCES
ARE CARVING A MEAN-SCALE TROUGH ALONG THE THE EASTERN SEABOARD. THESE
DISTURBANCES WILL PROVIDE A SLIGHT INCREASE OF MID-UPPER LEVEL
MOISTURE AS WELL AS SLIGHTLY LOWER HEIGHTS...WITH AFTERNOON TEMPS
CLIMBING INTO THE LOWER TO MID 90S MOST LOCATIONS...WITH UPPER 90S
POSSIBLE ACROSS THE SUWANNEE VALLEY REGION.
WRT PRECIP COVERAGE...WILL CONTINUE TO INCLUDE SCATTERED POPS FOR
AREAS GENERALLY EAST OF A LINE FROM DOUGLAS TO WAYCROSS TO LAKE CITY
WHERE MOISTURE AVAILABILITY WILL BE SLIGHTLY HIGHER DUE TO ONSHORE
COMPONENT OF LOW-LEVEL WINDS. 12Z KJAX SOUNDING INDICATED CAPE AROUND
4500 J/KG USING AMBIENT TEMPERATURE OF 96 DEGREES AND DEWPOINT OF 73
DEGREES. AFTER MODIFYING THIS SOUNDING USING AMBIENT TEMP OF 92
DEGREES AND DEWPOINT OF 71 DEGREES...A CAPE VALUE OF 3800 J/KG WAS
DERIVED (STILL VERY UNSTABLE). THUS...ANY THUNDERSTORM THAT DEVELOPS
THIS AFTERNOON HAS THE POTENTIAL OF BECOMING SEVERE...WITH CONCERNS
OF DAMAGING WINDS/MICROBURSTS AND MODERATE TO LARGE HAIL (DUE TO
INCREASING SHEAR IN THE MIDDLE-UPPER LEVELS OF THE ATMOSPHERE WHICH
WOULD ENHANCE HAIL GROWTH REGION. MAY BUMP OF POPS 10 PERCENT...
MAINTAINING POPS NO HIGHER THAN CHANCE CATEGORY.
&&
.AVIATION...VFR CONDITIONS TODAY...BUT WILL MAINTAIN TEMPO MVFR IN
VSBYS/CEILINGS IN TSTMS THIS AFTERNOON AT SITE KGNV. WILL MAINTAIN
VCTS WORDING FOR SITES KSSI...KJAX AND KCRG...BUT WILL NEED TO
RE-EVALUTE AS ATMOSPHERE MAY BE SUFFICIENT TO GENERATE GREATER
COVERAGE.
&&
.MARINE...GENERALLY LIGHT ONSHORE FLOW WILL CONTINUE WITH A SLIGHT
INCREASE ON THU. NO HEADLINES EXPECTED.
&&
.FIRE WEATHER...AS ADVERTSIED...DUE TO VERY WARM TEMPS AND DRY AIR
MIXING TO THE SFC THIS AFTN ACROS THE SUWANNEE VALLEY REGION...A RED
FLAG WARNING CONTINUES FOR THIS PORTION.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 6 PM THIS AFTERNOON FOR BAKER-
COLUMBIA-HAMILTON-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
.PREVIOUS PUBLIC...
OLD FRONTAL SYSTEM WASHING OUT ACROSS THE AREA SHOULD BE THE FOCUSING
MECHANISM FOR SOME CONVECTION THIS AFTERNOON AND AGAIN ON TUESDAY.
SOME OF THOSE THUNDERSTORMS MAY BE SEVERE AS AN UPPER LEVEL TROUGH
ROTATES SOUTHWARD ACROSS THE LOCAL AREA. WILL GO WITH POPS SLIGHTLY
HIGHER THAN GFS MODEL GUIDANCE. OTHERWISE IT WILL REMAIN HOT ACROSS
THE INTERIOR REGIONS WITH PORTIONS OF THE SUWANNEE VALLEY APPROACHING
100 THIS AFTERNOON. GFS IS INDICATING THE JACKSONVILLE METRO AREA MAY
SEE 3.96 INCHES OF RAIN BY WEDNESDAY NIGHT. AS MY LAWN IS SUFFERING
FROM MAJOR CAMEL INFESTATION I WOULD LIKE TO BELIEVE THE MODEL BUT AT
THIS TIME WILL HAVE THE RAINFALL. STILL TWO INCHES WOULD BE NICE IF
WE CAN REALIZE EVEN THAT AMOUNT IF GFS IS TO BE BELIEVED WE MIGHT
SEE SIX TO EIGHT INCHES OF RAIN ACROSS NORTH FLORIDA OVER THE NEXT
TEN DAYS WITHOUT ANY TROPICAL SYSTEM TO TAP GULF MOISTURE. THINK THAT
IS PRETTY GENEROUS FOR A SLIGHT ENHANCEMENT TO NORMAL DIURNAL
CONVECTION. THAT SAID THIS IS ONE TIME WHERE I WOULD REALLY LIKE TO
BE WRONG
&&
ZAPPEHazardous weather outlook, Jun 11, 1:04 PM EST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
204 PM EDT MON JUN 11 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-120200-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
204 PM EDT MON JUN 11 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...REST OF TODAY AND TONIGHT...
.HEADLINES...
...SEVERE THUNDERSTORM WATCH 380 IN EFFECT UNTIL 10 PM EDT THIS
EVENING FOR SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS...
...HIGH FIRE DANGER DUE TO LOW RELATIVE HUMIDITY...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING
FOR SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. A SEVERE
THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS
SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND
LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
OUTSIDE OF THE CURRENT WATCH...THERE IS A SLIGHT RISK OF SEVERE
WEATHER FOR NORTHEAST FLORIDA. THIS MEANS THE POSSIBILITY EXISTS FOR
SEVERE THUNDERSTORM DEVELOPMENT.
THROUGHOUT SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THE PRIMARY
CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE.
HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 90S AND HEAT
INDICES WILL APPROACH 100 LATER THIS AFTERNOON. THE COMBINATION OF
HOT TEMPERATURES AND LOW RELATIVE HUMIDITY WILL CREATE A HIGH FIRE
DANGER ESPECIALLY OVER THE SUWANNEE VALLEY OF NORTHEAST FLORIDA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE SOUTHWARD THROUGH THE
MID ATLANTIC STATES LATE TODAY AND INFLUENCE OUR AREA TUESDAY AND
WEDNESDAY. THIS FEATURE WILL PROVIDE THE NECESSARY INGREDIENTS FOR
INCREASED THUNDERSTORM ACTIVITY ACROSS NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA. THERE WILL BE A SLIGHT RISK OF SEVERE
THUNDERSTORMS AGAIN ON TUESDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD SELF ACTIVATE IF SEVERE WEATHER THREATENS THEIR
AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
SANDRIK/ZAPPE
In the hours before
Local storm report, Jun 11, 10:16 AM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1116 AM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL SUMMERFIELD 29.01N 82.04W
06/10/2007 E0.75 INCH MARION FL PUBLIC
TIME ESTIMATED
&&
ARSSpecial weather statement, Jun 11, 1:07 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
207 PM EDT MON JUN 11 2007
GAZ150-152-164-111845-
BRANTLEY-CHARLTON-WARE-
207 PM EDT MON JUN 11 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...
BRANTLEY AND WARE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 245 PM EDT...
AT 207 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES WEST OF
RACE POND TO 7 MILES WEST OF HOMELAND TO 14 MILES SOUTHWEST OF
FOLKSTON...MOVING NORTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND RACE POND...WINOKUR...HOMELAND AND FOLKSTON
THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WITH THESE
THUNDERSTORMS.
THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ARS
Special weather statement, Jun 11, 1:19 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
219 PM EDT MON JUN 11 2007
FLZ038-111845-
FLAGLER-
219 PM EDT MON JUN 11 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 245 PM EDT...
AT 219 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SOUTHERN FLAGLER COUNTY...OR 7
MILES WEST OF ORMOND BEACH...STATIONARY. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ARS
Special weather statement, Jun 11, 1:34 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 PM EDT MON JUN 11 2007
FLZ024-111915-
NASSAU-
234 PM EDT MON JUN 11 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWEST NASSAU
COUNTY FOR STRONG WINDS VALID UNTIL 315 PM EDT...
AT 234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES NORTHWEST OF HILLIARD...OR 7
MILES SOUTH OF FOLKSTON...MOVING SOUTHEAST AT 5 TO 10 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HILLIARD AND
BOULOGNE THROUGH 315 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
SHASHY
Thunderstorm Wind, Charlton
- When
- June 11, 1:35 PM EST
- Where
- Charlton County, 0.59 mi W of Folkston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.830, -82.030
An incident meteorologist reported trees down about 2 miles southwest of Folkston.
Hail, Wayne
- When
- June 11, 2:45 PM EST
- Where
- Wayne County, 1.9 mi WSW of Odum
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.660, -82.060
The public reported penny size hail and wind gusts around 60 mph just northeast of K'ville, just southwest of Odum.
Hail, Pierce
- When
- June 11, 3:00 PM EST to 3:38 PM EST
- Where
- Pierce County, 0.59 mi W of Patterson to 0.59 mi E of Bristol
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.380, -82.140
Law enforcement reported penny size hail near patterson at 400 pm local time. At 438 pm the storm produced 1.75 inch hail in Bristol according to the emergency manager.
Thunderstorm Wind, Wayne
- When
- June 11, 3:05 PM EST
- Where
- Wayne County, 3.26 mi ESE of Kville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.530, -82.080
Emergency management reported large trees down about 5 miles northwest of Screven along Highway 203.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 11 to 12, 2007$18 million · 2.75 in hail · 65 events
- Flash Flooding and Hail in Nebraska, June 11 to 13, 2007$1.4 million · 2 in hail · 17 events
- Flash Flooding and Flood in Colorado, June 11 to 14, 2007$600,000 · 1 in hail · 14 events
- Hail and Damaging Winds in North Carolina, June 11, 2007$175,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Virginia, June 11, 20071 injured · $68,000 · 1 in hail · 25 events
- Tornadoes and Hail in North Dakota, June 11, 2007$75,000 · EF1 · 3 events
- Flash Flooding in Oklahoma, June 11, 2007$125,000 · 4 events
- Hail and Damaging Winds in Georgia, June 11, 2007$36,000 · 1.75 in hail · 17 events
- Tornado and Hail in South Carolina, June 11, 2007$35,000 · EF0 · 17 events
- Hail and Damaging Winds in Virginia, June 11, 2007$27,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in North Dakota, June 11 to 12, 2007$25,000 · 1.5 in hail · 8 events
- Hail and Damaging Winds in Alabama, June 11, 2007$30,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41697, 41698, 41692, 41693.